# SDR USA2002F00066

- Difficulty date: April 17, 2002
- Submitted: August 12, 2002
- Operation: Air carrier
- Aircraft: N440US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24811
- System (JASC): 4980 · APU Exhaust System
- Part: Tailpipe
- Part number: 9769871
- Condition: Loose
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: F

## Discrepancy

APU WAS STARTED ON FINAL AND UPON TOUCHDOWN, CREW RECEIVED AN APU FIRE WARNING BELL AND INDICATION LIGHT.  AS AIRCRAFT CLEARED THE RUNWAY, CREW PULLED AND ROTATED THE APU FIRE HANDLE, DISCHARGING THE BOTTLE.  FIRE LIGHT EXTINGUISHED AS CREW SWITCHED THE APU OFF.  CREW ASKED TOWER IF THEY OBSERVED AND SMOKE.  TOWER RESPONDED NO SMOKE WAS NOTED.  FLIGHT TAXIED TO THE GATE WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND THE APU TAILPIPE LOOSE AND SEAL DETERIORATED ON LOWER SHROUD EXHAUST OPENING.  REMOVED AND REPLACED APU ASSEMBLY AND SEAL, ALSO, APU FIRE EXTINGUISHER AND YELLOW INDICATOR DISCHARGE DISC.  OPERATIONAL CHECK AND LEAK CHECK GOOD.
